EPFL
 Biomedical Imaging GroupSTI
EPFL
  Publications
English only   BIG > Publications > Exact Discretization


 CONTENTS
 Home Page
 News & Events
 People
 Publications
 Tutorials and Reviews
 Research
 Demos
 Download Algorithms

 DOWNLOAD
 PDF
 Postscript
 All BibTeX References

B-Spline-Based Exact Discretization of Continuous-Domain Inverse Problems with Generalized TV Regularization

T. Debarre, J. Fageot, H. Gupta, M. Unser

IEEE Transactions on Information Theory, vol. 65, no. 7, pp. 4457-4470, July 2019.



We study continuous-domain linear inverse problems with generalized total-variation (gTV) regularization, expressed in terms of a regularization operator L. It has recently been proved that such inverse problems have sparse spline solutions, with fewer jumps than the number of measurements. Moreover, the type of spline solely depends on L (L-splines) and is independent of the measurements. The continuous-domain inverse problem can be recast in an exact way as a finite-dimensional problem by restricting the search space to splines with knots on a uniform finite grid. However, expressing the L-spline coefficients in the dictionary basis of the Green's function of L is ill-suited for practical problems due to its infinite support. Instead, we propose to formulate the problem in the B-spline dictionary basis, which leads to better-conditioned problems. As we make the grid finer, we show that a solution of the continuous-domain problem can be approached arbitrarily closely with functions of this search space. This result motivates our proposed multiresolution algorithm, which computes sparse solutions of our inverse problem. We demonstrate that this algorithm is computationally feasible for 1D signals when L is an ordinary differential operator.


@ARTICLE(http://bigwww.epfl.ch/publications/debarre1903.html,
AUTHOR="Debarre, T. and Fageot, J. and Gupta, H. and Unser, M.",
TITLE="\mbox{{B}-Spline}-Based Exact Discretization of Continuous-Domain
        Inverse Problems with Generalized {TV} Regularization",
JOURNAL="{IEEE} Transactions on Information Theory",
YEAR="2019",
volume="65",
number="7",
pages="4457--4470",
month="July",
note="")

© 2019 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from IEEE.
This material is presented to ensure timely dissemination of scholarly and technical work. Copyright and all rights therein are retained by authors or by other copyright holders. All persons copying this information are expected to adhere to the terms and constraints invoked by each author's copyright. In most cases, these works may not be reposted without the explicit permission of the copyright holder.